It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Acne Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 02-28-2007, 05:52 PM   #1
Senior Member
(female)
 
Join Date: Nov 2006
Posts: 118
Sue21 HB User
Stopped antibiotic...Now Sugar = Pimples???

I was taking minocycline for ~2 years to control my acne. There is no question that this was a lifesaver for me. I have been completely off the antibiotic for about 3 months now.

I recently noticed that eating sugar causes me to break out. I never noticed this before or during my antibiotic use. On Valentine's Day I received a bunch of chocolate and for about a week I ate sweets a couple times a day. My face went crazy! I went back to my normal, healthy eating habits and my face has been fine.

I remember hearing that long-term use of an antibiotic kills off the good bacteria, and then the yeast in your stomach is overly-reactive to sugar.

Any truth to this?

Thanks

 
Sponsors Lightbulb
   
Old 02-28-2007, 06:04 PM   #2
Veteran
(female)
 
Join Date: Dec 2006
Posts: 445
wholegrain HB User
Re: Stopped antibiotic...Now Sugar = Pimples???

I have never heard that before, but I have noticed a strong coorelation between sugar and my own acne. (And I've never been on antibiotics)

 
Sponsors Lightbulb
   
Old 02-28-2007, 06:11 PM   #3
Senior Member
(female)
 
Join Date: Nov 2006
Posts: 115
Nici11 HB User
Re: Stopped antibiotic...Now Sugar = Pimples???

is this true???
i'm addicted to sugar!!
...wouldn't it be great if they made a patch for it? like the nicotine patch?....

 
Old 02-28-2007, 10:41 PM   #4
Veteran
(female)
 
Join Date: Dec 2006
Location: US
Posts: 478
Alagaesia HB User
Re: Stopped antibiotic...Now Sugar = Pimples???

Yes antibiotics kill off the good bacteria in your body. You can fix this by taking a good probiotic.

 
Old 03-01-2007, 12:08 AM   #5
Senior Member
(female)
 
Join Date: Feb 2007
Location: sd
Posts: 108
Skinamarinka HB User
Re: Stopped antibiotic...Now Sugar = Pimples???

Yes, antibiotics do kill off beneficial bacteria and lead to overgrowth of resistant bacteria or yeast. Some may have an imbalance even without the long course of antibiotics. Acne is one of the potential outcomes of that, and carbohydrate sensitivity is a result. Additionally, our beneficial bacteria are our source of B vitamins. That deficiency tends to be compensated for with magnesium and zinc, so you may have issues with all of those as well. You should probably consider a good probiotic and even one that is meant to reduce yeast levels. That isn’t to say that this caused your acne in the first place, but this is just to recover from the treatment.
Best wishes to you.

 
Old 03-01-2007, 11:33 AM   #6
Senior Member
(female)
 
Join Date: Nov 2006
Posts: 118
Sue21 HB User
Re: Stopped antibiotic...Now Sugar = Pimples???

Thanks to everyone for their responses.

How long does one typically take the probiotic? Any chance that could cause me to start breaking out?

 
Old 03-01-2007, 02:51 PM   #7
Senior Member
(female)
 
Join Date: Feb 2007
Location: sd
Posts: 108
Skinamarinka HB User
Re: Stopped antibiotic...Now Sugar = Pimples???

Hi,
You would want to at least finish one bottle or container of the probiotics. You can use it long term for maximum benefits. I don't think it would cause acne.
Best wishes to you. By the way if you are taking probiotics for yeast, look for a product that says it is yeast specific since not all probiotics are.

 
Old 03-01-2007, 08:36 PM   #8
Senior Member
(female)
 
Join Date: Nov 2006
Posts: 118
Sue21 HB User
Re: Stopped antibiotic...Now Sugar = Pimples???

Thanks for the advice

 
Old 03-02-2007, 12:28 PM   #9
Veteran
(female)
 
Join Date: Dec 2006
Posts: 445
wholegrain HB User
Re: Stopped antibiotic...Now Sugar = Pimples???

I don't think probiotics will cause acne. It isn't listed in the side effects on ****pedia. It definitely doesn't cause it in me- I've been eating TONS of yogurt since I quit eating sugar and my acne is going away, not increasing. For taking a supplement, you can get chewable or swallow tablets at a health food store and take them several times a day. I usually keep some cherry flavored in my purse because they settle my stomach.

Regarding quitting sugar to others who mentioned it- for my entire life, I was addicted to it too. Growing up my mom bought us candy every time we stopped at a gas station, and when I got out on my own I'd buy an entire box of Fruit Roll-Ups or the like and eat the entire thing in a sitting. I also, for a very long time, have had a smoothie for breakfast every morning and tons of fruit throughout the day.

Well recently, I just stopped being able to tolerate it. I don't know if my metabolism shifted because I'm in my early 20s or what, but I canNOT eat added sugar anymore. As soon as I start in on a soda or some candy, I get intense headaches, lightheadedness, nausea, weakness. One soda can throw my whole week off. It's weird. If I eat any natural sugar like fruit or juice, I have to have a lot of protein with it or my blood sugar will spike and fall and make me nearly pass out. It's weird.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Stopped taking antibiotics after surgery lbb87 Cancer: Skin 2 07-15-2007 06:10 PM
Antibiotic question! Longview Birth Control 6 06-25-2006 08:46 PM
Weird symptoms after antibiotic use... xXxTheJenxXx General Health 9 04-04-2006 04:48 PM
Sugar-acne is true? Zenfish Acne 110 10-23-2005 03:25 PM
Can antibiotic topicals or sacylic acid make skin age or wrinkle faster? rocknroll1234 Acne 4 11-02-2004 05:54 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 08:37 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!